MAUDE Adverse Event Report: AERIN MEDICAL INC. VIVAER STYLUS; RADIOFREQUENCY PROBE

AERIN MEDICAL INC. VIVAER STYLUS; RADIOFREQUENCY PROBE
Model Number FG722
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Epistaxis (4458)
Date of Event 12/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient received vivaer treatment of the inferior turbinates and swell bodies on (b)(6) 2023.Approximately 1 month post treatment ((b)(6) 2023) the patient experienced a severe nosebleed and went to the emergency room and had embolism of the spa done to stop the bleeding and spent 5 days in the hospital.The patient reported that they lost nearly 2 pints of blood and that she was recovering but in pain and their throat was irritated from the intubation tube.Approximately 1 week later, the patient experienced a second nosebleed and returned to the emergency room.A cerebral angiogram was performed, and the patient had embolization of the spa repeated to stop the bleeding.The patient is recovering.
 
Additional Manufacturer Narrative
Nose bleeds are a known potential side effect related to the use of radiofrequency energy on tissue in the nose.This side effect is listed in the device labeling.

Brand Name
VIVAER STYLUS
Common Device Name
RADIOFREQUENCY PROBE
Manufacturer (Section D)
AERIN MEDICAL INC.
2565 leghorn st.
mountain view CA 94043
Manufacturer (Section G)
AERIN MEDICAL SINGAPORE PTE. LTD.
60 albert street #16-01
singapore 189969, sgp 18996 9
SN   189969
Manufacturer Contact
shannon scott
2565 leghorn st.
mountain view, CA 94043
MDR Report Key18490156
Report Number3011625895-2024-00001
Device Sequence Number17027711
Product Code GEI
UDI-Device Identifier08886479300160
UDI-Public08886479300160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG722
Device Catalogue NumberCAT723
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale